MAUDE Adverse Event Report: MEDIVATORS INC. ADVANTAGE PLUS ENDOSCOPE REPROCESSING SYSTEM

MEDIVATORS INC. ADVANTAGE PLUS ENDOSCOPE REPROCESSING SYSTEM
Model Number 1-2-510.003
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon notification to steris that an endoscope used on a patient with cjd was reprocessed in their advantage plus endoscope reprocessing system, a steris clinical representative immediately informed the user facility to stop using their unit, the endoscope subject of the event, and any other instruments that had been processed in the unit after the endoscope exposed to cjd had been first processed.Additionally, steris informed the user facility that incineration is recommended as the only unequivocally safe method for dealing with exposure of equipment and instruments to cjd and other prion transmitted diseases.The advantage plus endoscope reprocessing system operator manual states, "the medivators¿ advantage plus¿ automated endoscope reprocessor should not be used for the cleaning or high-level disinfection of endoscopes or related accessories that have been used on patients with known or suspected prion diseases, such as creutzfeldt-jakob disease (cjd) or variant creutzfeldt-jakob disease (vcjd)." the user facility indicated that a bleach cleaning was performed and has elected to continue to use the unit off-label.Steris is not aware of any adverse clinical event associated with this incident and is filing this mdr because the high-level disinfection of devices processed in the advantage plus cannot be guaranteed unless devices are processed in accordance with instructions for processing and use, and continued use could potentially result in serious harm to users or patients.
 
Event or Problem Description
The user facility reported that they had reprocessed an endoscope that was used on a patient who tested positive for creutzfeldt-jakob disease (cjd) in their advantage plus endoscope reprocessing system.It was reported by the user facility that following reprocessing, this endoscope was subsequently used on another patient.
 
Additional Manufacturer Narrative
The advantage plus endoscope reprocessing system subject of the reported event is located at a different facility than initially reported.Additionally, user facility personnel subsequently clarified that there was only a "suspected", not confirmed, patient case of creutzfeldt-jakob disease (cjd).

Brand Name
ADVANTAGE PLUS ENDOSCOPE REPROCESSING SYSTEM
Common Device Name
ADVANTAGE PLUS ENDOSCOPE REPROCESSING SYSTEM
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key22535769
Report Number2150060-2025-00022
Device Sequence Number7487627
Product Code FEB
UDI-Device Identifier00677964044755
UDI-Public(01)00677964044755(11)180302
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1-2-510.003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown